Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 29, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Sep 23, 2006, 11:52 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 11:52 AM CDT (16:52 UTC)
- Expired
- Sep 23, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 231652 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT SAT SEP 23 2006 ...A STRONG LOW PRESSURE SYSTEM OVER EASTERN SOUTH DAKOTA WILL CONTINUE TO MOVE TO THE NORTHEAST THIS AFTERNOON. STRONG NORTHWEST WINDS BEHIND THIS SYSTEM WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240000- /O.NEW.KGLD.WI.Y.0029.060923T1652Z-060924T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1152 AM CDT SAT SEP 23 2006 /1052 AM MDT SAT SEP 23 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE TRI- STATE REGION THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE BEFORE SUBSIDING EARLY THIS EVENING. MOTORISTS TRAVELING ON EAST WEST HIGHWAYS ESPECIALLY NEED TO BE PREPARED FOR STRONG CROSS WINDS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ CLK
1 follow-up statement
000 WWUS73 KGLD 232342 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 542 PM MDT SAT SEP 23 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240045- /O.EXP.KGLD.WI.Y.0029.000000T0000Z-060924T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 642 PM CDT SAT SEP 23 2006 /542 PM MDT SAT SEP 23 2006/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST THIS EVENING. AS THE PRESSURE GRADIENT DECREASES...THE STRONG WINDS FROM EARLIER TODAY WILL DIMINISH. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 4:02 AM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Sep 23, 4:02 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 302 AM MDT SAT SEP 23 2006 .DISCUSSION...MAIN FORECAST CONCERNS ARE WIND...POSSIBILITY OF PRECIPITATION AND TEMPERATURES IN THE SHORT TERM. WITH GOOD INITIALIZATION AND SHORT TERM PERFORMANCE OF THE LATEST NAM...HAVE GONE MAINLY TOWARDS A NAM SOLUTION IN THE SHORT TERM. GFS TEMPERATURES ARE TOO WARM TODAY GIVEN THE GOOD MOISTURE IN THE COLUMN BELOW 500MB LEADING TO MOSTLY CLOUDY SKIES TODAY. WITH LIMITED BOUNDARY LAYER MIXING EXPECTED TO OCCUR WITH THE COOL TEMPERATURES AND LIMITED SUBSIDENCE BEHIND THE UPPER WAVE...EXPECT BREEZY TO WINDY CONDITIONS TO STAY BELOW ADVISORY CRITERIA TODAY. FEEL GOING FORECAST HAS A GOOD HANDLE ON THE SHORT TERM PRECIPITATION WITH A CHANCE OF SHOWERS IN THE NORTH AND ONLY A SLIGHT CHANCE ELSEWHERE ACROSS THE TRI-STATE REGION THROUGH THIS AFTERNOON AND EARLY EVENING. WILL MAKE ONLY MINOR CHANGES TO PRECIPITATION ELEMENTS IN THE SHORT TERM AS UPPER LEVEL ENERGY SWINGS THROUGH THE FORECAST AREA AS THE LOW PRESSURE SYSTEM CONTINUES EAST ACROSS THE NORTHERN PLAINS WITH A SECONDARY COOL SURGE KEEPING TEMPERATURES MAINLY IN THE 50S. THE UPPER RIDGE MOVES EAST OF THE ROCKIES SUNDAY AND MONDAY AS IT FLATTENS SOMEWHAT KEEPING THE TRI-STATE REGION IN NORTHWEST FLOW ALOFT. HIGH PRESSURE REMAINS AT THE SURFACE. ANOTHER UPPER TROUGH AND ASSOCIATED SURFACE LOW MOVE EAST OF THE ROCKIES AND ACROSS THE NORTHERN PLAINS MID WEEK IN THE NORTHWEST FLOW ALOFT. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE TRI-STATE REGION AS THE SURFACE TROUGH MOVES THROUGH THE REGION. AHEAD OF THIS SYSTEM DRY CONDITIONS ARE ANTICIPATED WITH TEMPERATURES WARMING TO ABOVE NORMAL VALUES ON TUESDAY...FOLLOWED BY BELOW NORMAL TEMPERATURES ON WEDNESDAY WITH NEAR NORMAL TEMPERATURES AND DRY CONDITIONS FOR THE REMAINDER OF THE WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Sep 23, 11:50 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT SAT SEP 23 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1150 AM CDT SAT SEP 23 2006 /1050 AM MDT SAT SEP 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE ACROSS THE TRI-STATE REGION THIS AFTERNOON AND EARLY EVENING. MOTORISTS TRAVELING ESPECIALLY ALONG EAST WEST HIGHWAYS SHOULD BE PREPARED FOR STRONG CROSS WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. CLK
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.